Alert archive / Mississippi / Flash Flood Warnings in 2008

Flash Flood Warning 56, NWS Jackson, MS

July 23, 2008Leflore County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jul 23, 2008, 10:07 PM CDT for Leflore County, Mississippi. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2008, 10:07 PM CDT (03:07 UTC)
Expired
Jul 23, 2008, 11:01 PM CDT
In force
54 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Leflore County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 137 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2008-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2008-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
188 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1436 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 240307
FFWJAN
MSC083-240500-
/O.NEW.KJAN.FF.W.0056.080724T0307Z-080724T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1007 PM CDT WED JUL 23 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF GREENWOOD...

* UNTIL MIDNIGHT CDT

* AT 1003 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED  
FLASH FLOODING FROM A THUNDERSTORM JUST NORTH OF GREENWOOD...MOVING 
SOUTH AT 8 MPH.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3344 9014 3345 9029 3359 9024 3359 9010

$$

OLB
1 follow-up statement
000 
WGUS74 KJAN 240401
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1101 PM CDT WED JUL 23 2008

MSC083-240411-
/O.CAN.KJAN.FF.W.0056.000000T0000Z-080724T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEFLORE MS-
1101 PM CDT WED JUL 23 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR LEFLORE COUNTY...

LAT...LON 3344 9014 3345 9029 3359 9024 3359 9010

$$

OLB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 9:45 PM CDT, 22 minutes earlier.

Area forecast discussion, Jul 23, 9:45 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
945 PM CDT WED JUL 23 2008

.DISCUSSION...ADJUSTED POPS DOWNWARD PER LATEST RADAR TRENDS. PREV
FORECAST ON TRACK WITH TEMPERATURES AND DECREASING POPS.

&&

.PREV DISCUSSION...400 PM CDT WED JUL 23 2008 ARKLAMISS REGION
REMAINS IN A SQUEEZE PLAY THIS AFTERNOON BETWEEN MOIST SOUTHERLY
FLOW COMING IN FROM THE GULF OF MEXICO AND DRIER NORTHERLY FLOW
ASSOCIATED WITH A WEAK FRONT AND UPPER LEVEL DISTURBANCE COMING DOWN
FROM THE NORTH. SOME OF THE MENTIONED LOW LEVEL SOUTHERLY FLOW IS AT
LEAST SOMEWHAT ATTRIBUTABLE TO HURRICANE DOLLY (WHICH RECENTLY MADE
LANDFALL AT SOUTH PADRE ISLAND TEXAS). PERSISTENT BAND OF WEST TO
EAST ORIENTED SHOWERS AND THUNDERSTORMS HAVE BEEN PROGRESSING SLOWLY
NORTH THROUGH THE AFTERNOON ACROSS NE LA AND SOUTH MS ALONG THE
NORTHERN EDGE OF DEEP LOW LEVEL SOUTHERLY FLOW. THIS BAND IS NOW
STRUGGLING TO PUSH NORTH OF THE I-20 CORRIDOR AS I WRITE. TO THE
NORTH THERE ARE NOW ISOLATED STORMS DEVELOPING IN THE NORTHERLY FLOW
REGIME DUE TO A VERY MOIST...HOT AND UNSTABLE AIRMASS BEING
ACTIVATED BY THE REFERRED TO DISTURBANCE COMING SOUTH. THERE SHOULD
BE A WEST TO EAST BAND OF ENHANCED CONVERGENCE SET UP BETWEEN
HIGHWAY 82 AND I-20 LATE THIS AFTERNOON INTO THIS EVENING WHERE
VIGOROUS THUNDERSTORM GROWTH TAKES PLACE. THIS EXPECTED ACTIVITY
SHOULD BE CAPABLE OF PRODUCING AT LEAST ISOLATED INCIDENTS OF SEVERE
WEATHER (FROM WIND AND HAIL) AND EXTREMELY HEAVY DOWNPOURS. THE
FORECAST AND HWO HIGHLIGHTS THESE GENERAL AREAS FOR HAVING THE
HIGHEST RISK FOR ACTIVE WEATHER AS WE GO THROUGH THE EVENING HOURS.
EXPECT CONCENTRATED SHOWERS AND STORMS OVER NORTHERN ZONES THIS
EVENING TO TAKE SOME TIME TO DIMINISH...BUT EVENTUALLY ENDING AFTER
MIDNIGHT. ELSEWHERE EVENING CONVECTION WILL BE MORE ISOLATED AND
LIKELY QUICKER TO END.

FOR TOMORROW THE MENTIONED CONVERGENCE BAND (LOOSELY ASSOCIATED WITH
AN ACTUAL FRONTAL BOUNDARY) WILL SET UP FROM NORTHWEST TO SOUTHEAST
ACROSS NORTHEAST MISSISSIPPI. MEANWHILE...SOUTHWEST LOW LEVEL FLOW
WEST OF THIS BOUNDARY WILL BE SOMEWHAT DIVERGENT...ALTHOUGH THE
ATMOSPHERE WILL GET RATHER WARM AND UNSTABLE. WITH LITTLE UPPER
LEVEL SUPPORT ANTICIPATED...EXPECT MOST OF THE DAYTIME SHOWER AND
STORM ACTION TO BE ISOLATED AND TENDING BY LATE AFTERNOON TO BECOME
MORE CONCENTRATED IN NORTHEAST ZONES AROUND THE CONVERGENCE ZONE. A
FEW STRONG STORMS WILL BE POSSIBLE...BUT THERE IS NOT EXPECTED TO BE
ENOUGH INSTABILITY OR ATMOSPHERIC FORCING AVAILABLE FOR MUCH IN THE
WAY OF SEVERE WEATHER. HIGHS WILL BE MAINLY IN THE MID 90S (LIKE THE
12Z MAV SUGGESTS).

RIDGING WILL BE BUILDING BACK IN FROM THE WEST RATHER STRONGLY BY
FRIDAY...BUT THE PRESENCE OF THE CONVERGENCE ZONE NEAR THE MS/AL
STATELINE AND A POSSIBLE DISTURBANCE COMING SOUTH FROM THE TN VALLEY
COULD STILL BRING SOME SCATTERED SHOWERS AND STORMS TO AREAS OF MS
EAST OF INTERSTATE 55. OTHERWISE...ANTICIPATE ONLY VERY ISOLATED
DIURNAL SHOWER AND STORM ACTIVITY WITH TEMPERATURES ALONG AND WEST
OF I-55 STARTING TO HEAT BACK UP. WENT LARGELY WITH MAV ADVERTISED
TEMPS (RANGING FROM THE UPPER 90S ALONG AND WEST OF THE BIG RIVER TO
LOW AND MID 90S OVER EASTERN ZONES).

OVERALL MODEL CONSENSUS CONTINUES TO SUGGEST THE UPPER RIDGE
CENTERED JUST TO OUR WEST WILL BE THE MAIN WEATHER STORY FOR THE
ARKLAMISS THIS WEEKEND. SHOWER AND THUNDERSTORM ACTIVITY SHOULD
MAINLY BE ISOLATED AT BEST WITH 850 MB TEMPS FROM 20 TO 22 DEGREES C
TRYING TO BUILD INTO AREAS WEST OF THE NATCHEZ TRACE. LATEST 12Z MEX
GUIDANCE FOR THESE DAYS HAS COME IN HOTTER AND HAVE LARGELY FOLLOWED
(AND EVEN INCREASED IN WESTERN ZONES A BIT). RIGHT NOW OUR FORECAST
ADVERTISES A RANGE OF HIGHS NEAR 100 WEST AND IN THE MID 90S EAST
FOR BOTH DAYS...AND OUR FORECAST COULD EASILY BE TOO COOL. THERE IS
ALSO THE EXPECTATION OF ENOUGH LOW LEVEL MOISTURE REMAINING IN PLACE
TO DELIVER HEAT INDEX VALUES UP AROUND 105 IN AT LEAST WESTERN
ZONES. MODELS SUGGEST THE RIDGE INFLUENCE WILL CONTINUE INTO AT
LEAST EARLY NEXT WEEK AND HEAT MAY BUILD FURTHER. HOWEVER...THERE IS
A LITTLE UNCERTAINTY IN THIS ASSUMPTION AS THE BREAKDOWN OF THIS
RIDGE IS LIKELY BY THE LATTER PORTION OF NEXT WORK WEEK AND HOW
QUICKLY THIS WILL OCCUR IS QUESTIONABLE. OUR CURRENT FORECAST
ADVERTISES HIGHS MAINLY IN THE MID AND UPPER 90S MONDAY AND TUESDAY
AND WE DEFINITELY MAY BE TOO COOL IF THE RIDGE BREAKDOWN DOES NOT
OCCUR QUICKLY. BUT WITH GIVEN UNCERTAINTIES AND POSSIBLE PRECIP
IMPLICATIONS (IN MAINLY NORTHERN AND EASTERN ZONES)...I WILL LEAVE
THE GOING FORECAST ALONE AND WAIT FOR INCREASED CONFIDENCE. /BB/

&&

.AVIATION...SCATTERED THUNDERSTORMS NRN ZONES WILL CONTINUE TO
DECREASE IN COVERAGE THROUGH MIDNIGHT. ISOLATED SHOWERS WILL BE
POSSIBLE OVER OTHER AREAS EAST OF INTERSTATE 55 THROUGH MIDNIGHT.
WILL SEE VFR CONDITIONS MOST LOCATIONS WITH CIGS AT OR ABOVE 4
THOUSAND FT...THE EXCEPTION BEING LOCALLY LOWER CIGS VSBYS IN
SHOWERS AND TSTMS. AREAS OF MVFR VSBYS WILL BE POSSIBLE AFTER 09Z IN
FOG...WHICH WILL CLEAR BY 14Z. VFR CONDITIONS INTO THURSDAY MORNING
WITH ISOLATED CONVECTION DEVELOPING SOUTH OF INTERSTATE 20 BY EARLY
AFTERNOON.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/CAB
03
Hazardous weather outlook, Jul 23, 9:56 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE JACKSON MS
956 PM CDT WED JUL 23 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
241945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
956 PM CDT WED JUL 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

ISOLATED STRONG STORMS WILL BE POSSIBLE THROUGH MIDNIGHT MAINLY
NORTH OF HIGHWAY 82 AS A WEAK FRONT EXTENDS ACROSS THE AREA. PERIODS
OF HEAVY RAINFALL WILL OCCUR WITH SOME STORMS AND PONDING WATER WILL
BE POSSIBLE ON ROADWAYS AND IN LOW LYING AREAS. WINDS UP TO 40 MPH
AND DIME SIZED HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS. MOST
ACTIVITY WILL END BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

VERY HOT CONDITIONS MAY START TO MOVE BACK INTO THE REGION AS EARLY
AS FRIDAY. THE ENTIRE OUTLOOK AREA WILL HAVE THE POTENTIAL TO SEE
TEMPERATURES CLIMB NEAR OR SLIGHTLY ABOVE THE CENTURY MARK LATE THIS
WEEKEND AND INTO THE EARLY PARTS OF NEXT WEEK...ESPECIALLY AREAS
ACROSS THE WEST. PLEASE STAY TUNED TO FURTHER UPDATES REGARDING THIS
POSSIBLE HEAT WAVE.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

24/03

In the hours before

Special weather statement, Jul 23, 7:21 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED EXPIRATION TIME
NATIONAL WEATHER SERVICE JACKSON MS
721 PM CDT WED JUL 23 2008

MSZ019-034-035-240100-
SUNFLOWER MS-WASHINGTON MS-HUMPHREYS MS-
721 PM CDT WED JUL 23 2008

...THUNDERSTORMS PRODUCING HEAVY RAINFALL OVER NORTH CENTRAL
MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY
RAINFALL...PEA TO DIME SIZE HAIL AND WIND GUSTS TO 45 MPH WAS
LOCATED FROM ARCOLA TO ISOLA...MOVING SOUTHEAST AT 10 MPH.

HEAVY RAINFALL MAY LEAD TO PONDING OF WATER ON ROADWAYS AND OTHER
LOW LYING AREAS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN HUMPHREYS...CENTRAL WASHINGTON AND SOUTHERN
SUNFLOWER COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

7
Local storm report, Jul 23, 7:54 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
754 PM CDT WED JUL 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             PRESTON                 32.88N 88.83W
07/22/2008  E0.25 INCH       KEMPER             MS   EMERGENCY MNGR

            PEA SIZED HAIL REPORTED IN PRESTON, MS IN THE NORTHWEST
            CORNER OF KEMPER COUNTY.

&&
Special weather statement, Jul 23, 7:54 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
754 PM CDT WED JUL 23 2008

MSZ029-030-240120-
CLAY MS-WEBSTER MS-
754 PM CDT WED JUL 23 2008

A CLUSTER OF THUNDERSTORMS CAPABLE WAS PRODUCING VERY HEAVY RAIN
OVER NORTHERN CLAY AND WEBSTER COUNTIES. THE STORMS WERE LOCATED 5
MILES WEST OF MONTPELIER...MOVING SOUTH AT 10 MPH. PERIODS OF HEAVY
RAINFALL MAY LEAD TO PONDING OF WATER ON ROADWAYS AND OTHER LOW
LYING AREAS. WATER COLLECTING IN DITCHES AND CULVERTS MAY LEAD TO
BRIEF...MINOR FLOODING.

PEOPLE IN NORTHEASTERN WEBSTER AND WEST CENTRAL CLAY COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

7
Special weather statement, Jul 23, 7:54 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED WORDING
NATIONAL WEATHER SERVICE JACKSON MS
754 PM CDT WED JUL 23 2008

MSZ029-030-240120-
CLAY MS-WEBSTER MS-
754 PM CDT WED JUL 23 2008

A CLUSTER OF THUNDERSTORMS WAS PRODUCING VERY HEAVY RAIN OVER
NORTHERN CLAY AND WEBSTER COUNTIES. THE STORMS WERE LOCATED 5 MILES
WEST OF MONTPELIER...MOVING SOUTH AT 10 MPH. PERIODS OF HEAVY
RAINFALL MAY LEAD TO PONDING OF WATER ON ROADWAYS AND OTHER LOW
LYING AREAS. WATER COLLECTING IN DITCHES AND CULVERTS MAY LEAD TO
BRIEF...MINOR FLOODING.

PEOPLE IN NORTHEASTERN WEBSTER AND WEST CENTRAL CLAY COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

7
Special weather statement, Jul 23, 8:09 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
809 PM CDT WED JUL 23 2008

ARZ075-MSZ034-240120-
CHICOT AR-WASHINGTON MS-
809 PM CDT WED JUL 23 2008

A LINE OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN WAS MOVING
ACROSS CENTRAL AND SOUTHERN SECTIONS OF WASHINGTON AND CHICOT
COUNTIES AT 809 PM CDT...MOVING SOUTH AT 7 MPH. THE BAND EXTENDED
FROM ARCOLA TO WAYSIDE TO NEAR LAKE VILLAGE.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS STORM. STRONG WINDS FROM 30 TO 40 MPH WILL ALSO BE
POSSIBLE WITH THESE THUNDERSTORMS.

RUNOFF FROM HEAVY RAINFALL WITH THESE STORMS WILL PRODUCE PONDING
WATER ON STREETS AND UNDERPASSES AND IN LOW LYING AREAS WHERE
DRAINAGE IS POOR.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN WASHINGTON AND CENTRAL CHICOT COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

OLB
Special weather statement, Jul 23, 9:50 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
950 PM CDT WED JUL 23 2008

MSZ025-027-028-037-240330-
LEFLORE MS-CARROLL MS-MONTGOMERY MS-ATTALA MS-
950 PM CDT WED JUL 23 2008

AN AREA OF THUNDERSTORMS WAS PRODUCING HEAVY RAINFALL OVER PORTIONS
OF NORTH CENTRAL MISSISSIPPI. RAINFALL RATES WILL CONTINUE FROM 1 TO
2 INCHES PER HOUR...WITH ISOLATED AMOUNTS NEAR 3 INCHES PER HOUR.
WATER MAY COLLECT ON ROADWAYS AND IN OTHER POOR DRAINAGE AREAS.
AVOID AREAS WHERE WATER MAY COVER THE ROAD. BE ESPECIALLY CAUTIOUS
AT NIGHT.

PEOPLE IN EXTREME NORTH CENTRAL ATTALA...WESTERN MONTGOMERY...CARROLL
AND EAST CENTRAL LEFLORE COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

7

Nearby

Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.